Show ratings & reviews for

3.6 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

41 People found this comment helpful

I will be honest with you, I was scared to take Lithium - really scared. I think, in my thoughts, it confirmed I had a serious illness (as well as potential bad side effects) and so I avoided it - for as long as I could. It took a good hypomanic episode to convince me to try it. I did have some typical side effects; shaky hands, dry mouth, loss of short term memory and severe nausea. They all we...

Most voted negative review

10 People found this comment helpful

I WAS RECENTLY PRESCRIBED (3 DAYS AGO) THIS MEDUCATION, AS I WAS PREVIOUSLY GIVEN ELEVIL & PAXIL FOR THE PAST (6) MOS WHICH DID NOT HELP ME.

Shared reviews and ratings

emmylouwho | 35-44 | On medication for 1 to less than 2 years | Patient
11/12/2018
Condition: Bipolar Disorder in Remission
Overall rating 4.0
Effectiveness
Ease of Use
Satisfaction

I began taking lithium once I was diagnosed with Bipolar II disorder. I have been on the drug consistently for over a year in a half. In regard to mood stabilization, I have not experienced a hypo-manic episode since the onset of treatment. I have, however, experienced many depressive episodes. I don't attribute this to the medication. After a trial and error phase with my prescriber, we found that Latuda works the best with my depression. The only side effects that I regularly face is extreme thirst and excessive urination. I was taking my dose with dinner, shortly before bedtime and my sleep patterns were erratic, waking up around 4 to 5 times a night. Now I am taking my dose with breakfast, I am still thirsty and urinating frequently, however I am not trying to sleep so it's a win in that category. The lithium doesn't zap my energy nor make me feel drowsy. Overall, I would say that this medication has been incredibly helpful with stabilizing my mood. My only complaint with the lithium/latuda combo, I have a non-existent sex drive.

Report this postFill 3Created with Sketch.
Anonymous | 13-18 | Female | On medication for 6 months to less than 1 year | Patient
9/12/2017
Condition: Bipolar Depression
Overall rating 4.7
Effectiveness
Ease of Use
Satisfaction
Report this postFill 3Created with Sketch.
Anonymous | 45-54 | Male | On medication for 1 to 6 months | Patient
5/9/2016
Condition: Bipolar Depression
Overall rating 5.0
Effectiveness
Ease of Use
Satisfaction

Has cut my suicidal fantasies drastically. Used to think of suicide between 25 and 300 times a week. Now it is between 0 and 5 times a week. Has evened out my sleep as well which got really bad on lamictal and latuda. Have more energy and look forward to stuff too now. No adverse side effects yet on it for three months.

Report this postFill 3Created with Sketch.
gloria | 45-54 | Female | On medication for 10 years or more | Patient
6/26/2015
Condition: Bipolar Disorder in Remission
Overall rating 3.3
Effectiveness
Ease of Use
Satisfaction

I am bipolar and took lithium for 18years. lithium caused my kidneys to fail. After three years in dialysis I received a kidney transplant. If you are considering taking this medication I strongly recommend that you look into an alternative medication. Although kidney failure is a rare side effect it does occur.

Report this postFill 3Created with Sketch.
gloria | 45-54 | Female | On medication for 10 years or more | Patient
6/26/2015
Condition: Bipolar Disorder in Remission
Overall rating 3.0
Effectiveness
Ease of Use
Satisfaction

I was diagnosed with bipolar disorder when I was 18 yrs, old. I took lithium for 18 yrs. This medication caused me to develop hypothyroidism and kidney failure. After three years in dialysis I was lucky to receive a kidney transplant. I strongly recommend that anyone considering taking lithium for bipolar disorder should look for an alternative treatment. Although kidney failure is a rare side effect, it does occur. Losing the function of your kidneys is terrible thing to live with.

Report this postFill 3Created with Sketch.

IMPORTANT INFORMATION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More